MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VLFF010523
Medical Device Problem Codes Difficult to Remove (1528); Device-Device Incompatibility (2919); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that during a left atrial appendage closure (laac) procedure, a versacross large access kit was selected for use.The mechanical guidewire was advanced into the superior vena cava (svc) and the dilator was positioned.When the physician attempted to remove the guidewire, it got stuck in the dilator.Hence the all devices were removed together.The physician tried forcing to pull the wire using forceps and it came free from the dilator.To resolve the issue, a new versacross large access kit was opened and the procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.It was further clarified there were no damage noted to the wire when it was removed from packaging or body.The guidewire was tracked from the right groin venous access site to the svc but no difficulty noted with patient anatomy.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Supplemental mdr is being submitted to report investigation results and to report correction in emdr block h6.The device was returned for analysis.Analysis of the device found based on the information provided in the complaint summary, it is not possible to determine the root cause of the complaint with full certainty.It is possible that the guidewire was kinked or damaged during preparation or initial access, thus causing it to get stuck in the dilator.Complex anatomy could have made it difficult to advance the guidewire and dilator into the svc, thus causing a guidewire kink and difficulty during guidewire removal.The physician may have applied excessive force when advancing the guidewire into the patient, causing it to get kinked, and get stuck in the dilator.The guidewire was returned in one piece with coil stacking at the distal end and distal j-tip.The coil stacking on the mechanical guidewire (mgw) could have caused the mgw to get stuck in the vla dilator as the stacked coils would cause the mgw outside diameter to be out of specification.The vla tip also had a rip in it, the guidewire could have potentially caught on the rip and got stuck during guidewire retraction.The reported allegation is confirmed.The cause cannot be confirmed as mentioned in the previous section.The cause not established cause code was selected based on the information provided within the event description and return product investigation.The return device and the information within the event description did not have enough information to confirm the cause of the complaint as reported to boston scientific.

Brand Name
VERSACROSS LARGE ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17565312
Report Number2124215-2023-43634
Device Sequence Number6665670
Product Code DRE
UDI-Device Identifier00685447012535
UDI-Public00685447012535
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Lot NumberVLFF010523
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown